MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC FUSION COMPACT; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC FUSION COMPACT; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Model Number 9735602
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing date was unavailable at the time of filing.No part have been returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a functional endoscopic sinus surgery (fess).It was reported that the site was unable to get passing registration on the system.Registration was attempted numerous times, but the points looked to be collecting under the skin.Thresholding the model did not help and the health care profession decided to abort the use of navigation.There was less than an hour delay in the procedure.No impact on patient outcome.Additional information was received: the representative was on the site for a clinical case.There was no issue during the clinical case.The site used the scanner they used for the first case for the second case.The rep noticed that the default import threshold was 388, although the 3d model looked good, the model building view showed that there was slight "fuzziness" at the edges of the 2d exams that were included in the model.When the representative adjusted the threshold to 720, the 3d model still looked great, but the fuzziness at the edges of the 2d view were not included.The surgeon used this for the clinical and got a passing registration on the first try, at the end of the case the rep asked the surgeon to try and register the exam while it was set to its original threshold value.The surgeon was unable to get a passing registration of the scan.
 
Additional Manufacturer Narrative
A software analysis was initiated.Analysis determined that the software was functioning as designed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received: engineering noted that there is no way to specify the default threshold for 3d models in the software.

Brand Name
FUSION COMPACT
Common Device Name
EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8428643
Report Number1723170-2019-01161
Device Sequence Number1288708
Product Code PGW
UDI-Device Identifier00643169672956
UDI-Public00643169672956
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735602
Device Catalogue Number9735602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer04/16/2019
04/22/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/19/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight120